Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest agentx

BONE dry lips

Recommended Posts

Guest agentx

Hey, im on 20 mg a day of accutane and still my lips are SOOOOOOOO dry i cant even tell you. My skin is not dry at all but my lips are drying out like anything. I cant even open my mouth to eat and they hurt like HELL.

I do use a chapstick all the time but no use :<

Any ideas?

And bummer i had another bad breakout today :D damn junk food!!!

CheerS!

Share this post


Link to post
Share on other sites

the last time I was on accutane my derm gave me vaseline lip balm. Feels weird at first but works well!

Share this post


Link to post
Share on other sites

I took the liberty of cutting and pasting Steve's post regarding the dry lip issue. I think it should be the solution to your problem and save you a lot of grief:

It's been about 4 years since I took accutane. It cured me of my cystic

acne. I still have acne, though. But that's not what I wanted to talk about.

While I was on accutane, my lips became dry and cracked. The edges

of my mouth actually started bleeding, and it just looked terrible. Like I

was wearing lipstick and smeared it at the corners of my mouth. I was

using lip balms and even this special prescription type of lip balm which I

now forget. Nothing helped.

Then my derm prescribed something called "cutivate". It restored my lips

back to normal and made accutane tolerable. Otherwise I'd probably have

given up on accutane it was that bad. Cutivate is apparently a topical

sterhoid. It completely stopped my lip problem. I highly recommend it.

Apparently not many dermatologists know about it, so ask for it if you're

going on accutane. You'll need it.

Steve

Share this post


Link to post
Share on other sites

I had really bad chapped lips as well and have been on accutane for almost 4 months now, but they're fine as long as I keep them well lubed up with Aquaphor....it's made by Eucerin and you can find it at any store...my derm also give me little bottles of it that go in my pocket, it's great stuff.

Share this post


Link to post
Share on other sites

Hehehe... Looks like njacobs beat me to it. I was going to repost what I

wrote about cutivate.

Yeah, take cutivate. It's awesome! Forget lip balm. That stuff is weak.

Cutivate will clear up your lips in about 4 days time. After that you can

take Cutivate once every other day if you want and combine it with lip

balm. Or do what I did and just take it everyday. It worked wonders.

Oh, and Aquaphor didn't work for me. Cutivate did.

Steve

Share this post


Link to post
Share on other sites

By the way, I was asked what form Cutivate was in. It's a topical ointment.

Might be a vaseline base. It has sterhoid compounds which inhibit

inflammation and allows your cracked lips to heal. Without it, my lips

would not heal and got worse while I was on accutane.

Steve

Share this post


Link to post
Share on other sites

My derm gave me some samples of Aquaphor.....it came with a little thing that talked about why its specifically good for Accutane patients. Anyway, it worked pretty well. I didnt have to reapply it tons and my lips felt a lot better. The only reason I stopped using it was because its like vasaline, its very oily and it makes my lips really shine. I'm a guy, so I dont feel like wearing something that looks like lip gloss. I still use it at night though, because i hate waking up with really chapped lips. During the day I use Blistex Clear Advance...it works pretty good, plus it smells SOOOO good.

Share this post


Link to post
Share on other sites

have you try putting on a glob of vaseline on your lips at night? while at home where no one is looking at you, just put as much vaseline as you can on your lips, few days ur lips wont feel and look so chapped.

Share this post


Link to post
Share on other sites
Guest agentx

well now along with being chapped ... they appear swollen ... dunno if thats normal or not ... but they sure are swollen :s

CheerS!

Share this post


Link to post
Share on other sites

I was on 20 mg Accutane. Now I know I'm not fat or anything (ie, I have an excellent metabolism) but I didn't get any side effects, let alone chapped lips. Maybe I was just lucky.

Share this post


Link to post
Share on other sites

I remember just buying a HUGE tub of Vaseline at the beginning of my treatment and plastering it on anywhere that was dry. I put a big dollop on my lips before going to sleep and I never had much trouble with dryness. Remembering to put it on at night is good because your not tempted to lick it off when your asleep [-X and it has all night to work on softening dryness.

Vanessa xxx

Share this post


Link to post
Share on other sites
Guest agentx

well ... ill use vaseline i guess cuz i cudnt find cutivate ... and as far as putting vaseline on any place other then my lips ... i wouldnt do it ... it causes breakouts for me. and my skin feels bad when i put vaseline on my skin

CheerS!

Share this post


Link to post
Share on other sites
Guest agentx

k steve ... ill remember the name so when i goto the derm in a few weeks ill ask him ...

Back in my country you didnt even need an appointment in most cases ... here u get an appointment of 2-3 weeks later... it sux :)

CheeRS!

Share this post


Link to post
Share on other sites

Yeah, 2-3 weeks is a bit difficult to handle when you have bleeding,

cracked lips. I'd suggest seeing a general practitioner if you can't get

an appointment to see your dermatologist. Any doctor can prescribe

cutivate ointment. Most GP's know what accutane is and understand

what you're going through. If it were me, however, I would just show

up at the dermatologist's office without an appoint and just stand by the

receptionist's window until you saw your doctor, and then grab him and

demand a prescription. It'll only take 2 minutes of his time really.

Steve

Share this post


Link to post
Share on other sites
Guest agentx

ahahahah ... yea really ... wtf do i give him all the cash for... ill do that tommorow, i woke up today and my lips were so swollen and they hurt like hell :<

Share this post


Link to post
Share on other sites

Aquaphor seems to help me the most with the dryness.

Cultivate is a steroid which is similar to cortizone. If you can't get your hands on it, you might want to try applying some OTC hydrocortisone cream or ointment. It would probably help you with the cracking and possibly swelling.

Also I've been taking 800iu of vitamin E which seems to help with the overall dryness.

-Josh

Share this post


Link to post
Share on other sites

Back in my country you didnt even need an appointment in most cases ... here u get an appointment of 2-3 weeks later... it sux

its taken my derm 4 months to fit me in for my blood test .. i wish it was only 3 weeks .. England sux

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×